I've been on Humira for a couple of months now, that's five set of injections for those of you keeping score. The shots really do sting, but it's not that bad. As a side note I have been told that leaving the shots out for 20 minutes or so to allow them to warm up to room temperature (they are kept in the fridge otherwise) makes them sting a bit less to which I say BOLOGNA!!!
Still, if you ask me Humira is a beautiful thing. It keeps my Crohn's in check. I still have twinges of abdominal discomfort occasionally and my joints still ache sometimes to remind me that they have been put upon by my disease, but overall things are just plain beautiful. I love that I don't wake up in the morning wondering how my intestines will behave that day. I love that the last thought in my mind at night is of my children or my husband or the unfinished laundry instead of the ache in my stomach. I feel very blessed to be able to enjoy life without worrying about whether I will be able to get through an event without throwing up or wincing in pain. Things are very very good. I sincerely hope they will stay this way for a good long time.
P.S. For any of you facing this medication I'd like to tell you a couple of things that it has brought along with it just so you know. The day or two after an injection of Humira I feel super hot (not hot like "Wow, she's amazingly good looking," but hot like "Somebody get me a Popsicle while I lay here on the vent so the air conditioning blows in my face" kind of hot). It is annoying but not exactly a major problem. Let's see, feeling a little too warm or being crumpled into a ball all night because your abdomen is on fire...I think I'll take the first!
Also, the day of an injection (I do them at night so I can sleep through the first coils of side affects as they try to grab on tight) I also feel really tired and get a weird taste in the back of my mouth. I sometimes have vague flu like symptoms, but they go away quickly. All in all, the side affects of the drug are much more manageable than the Crohn's pains so I'll take them gladly.
Also, I told you I wasn't very fond of the imuran that I am also taking, but after a few weeks my body seemed to get used to it and it no longer causes me issues.